Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 64, NWS Northern Indiana

September 19, 2012

NWS Northern Indiana issued this small craft advisory at Sep 19, 2012, 5:07 AM EDT. It took effect at Sep 19, 2012, 11:00 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2012, 5:07 AM EDT (09:07 UTC)
In effect from
Sep 19, 2012, 11:00 AM EDT
Expired
Sep 20, 2012, 11:00 AM EDT
In force
24 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

246 
WHUS73 KIWX 190907
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
507 AM EDT WED SEP 19 2012

LMZ043-046-191715-
/O.EXP.KIWX.SC.Y.0063.000000T0000Z-120919T0900Z/
/O.NEW.KIWX.SC.Y.0064.120919T1500Z-120920T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
507 AM EDT WED SEP 19 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 AM
EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING
TO 8 AM EDT THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN
EFFECT. 

* WINDS: SOUTHWEST INCREASING TO 30 KNOTS.

* WAVES: BUILDING TO 4 TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
861 
WHUS73 KIWX 191507
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1107 AM EDT WED SEP 19 2012

LMZ043-046-192315-
/O.CON.KIWX.SC.Y.0064.000000T0000Z-120920T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1107 AM EDT WED SEP 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY.

* WINDS: SOUTHWEST INCREASING TO 30 KNOTS.

* WAVES: BUILDING TO 4 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
714 
WHUS73 KIWX 192011
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
411 PM EDT WED SEP 19 2012

LMZ043-046-200415-
/O.CON.KIWX.SC.Y.0064.000000T0000Z-120920T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
411 PM EDT WED SEP 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY.

* WINDS: SOUTHWEST INCREASING TO 30 KNOTS.

* WAVES: BUILDING TO 4 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
554 
WHUS73 KIWX 200221
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1021 PM EDT WED SEP 19 2012

LMZ043-046-201030-
/O.CON.KIWX.SC.Y.0064.000000T0000Z-120920T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1021 PM EDT WED SEP 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY.

* WINDS: SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES: 4 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
732 
WHUS73 KIWX 200903
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
503 AM EDT THU SEP 20 2012

LMZ043-046-201500-
/O.EXT.KIWX.SC.Y.0064.000000T0000Z-120920T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
503 AM EDT THU SEP 20 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS BECOMING WEST 10 TO 15 KNOTS.

* WAVES: 3 TO 6 FEET SUBSIDING TO 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Sep 19, 4:54 AM EDT, 13 minutes earlier.

Area forecast discussion, Sep 19, 4:54 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
454 AM EDT WED SEP 19 2012

.SHORT TERM.../TODAY THROUGH THURSDAY NIGHT/
LONG WAVE TROF FROM HUDSON BAY SOUTH THROUGH THE UPR GRTLKS WILL
REMAIN NEARLY STNRY THROUGH THE PERIOD. SHRTWV WHICH MOVED THROUGH
OUR AREA YESTERDAY WILL LIFT NE INTO QUEBEC TODAY... WHILE UPSTREAM
ANOTHER SHRTWV DROPS SE FROM MANITOBA TO NW PORTIONS OF THE GRTLKS.
INCRSG GRADIENT WINDS AND STRONG WAA AHEAD OF THIS SYSTEM AND
ASSOCIATED CDFNT WILL OVERSPREAD OUR AREA TODAY ALLOWING TEMPS TO
CLIMB TO THE U60S OVER MOST OF THE CWA. SHRTWV EXPECTED TO MOVE
EAST THROUGH THE BASE OF THE MEAN TROF TONIGHT WITH ASSOCIATED
CDFNT REACHING SRN LAKE MICHIGAN BY THURSDAY MORNING. CONTD SW
WINDS OVERNIGHT SHOULD HOLD TEMPS UP CONSIDERABLY OVER THIS
MORNING WITH LOWS RANGING FROM THE U40S SE TO THE L-M50S NW.
OVERALL DRY AIRMASS IN PLACE AS CDFNT APPROACHES/MOVES THROUGH OUR
AREA BUT MAY BE SUFFICIENT MID LEVEL MOISTURE/STEEP LAPSE RATES
FOR SCT SHOWERS TO PRECEDE/ACCOMPANY THE FRONT LATE TONIGHT INTO THU WITH
PRBLY LIGHT RAINFALL AMOUNTS. MODELS HAVE BEEN PRETTY CONSISTENT
LAST 24HRS SUGGESTING RAIN CHANCES WILL EXIT THE AREA TO THE E-NE
BY AFTN... BUT WITH FETCH ACROSS THE LAKE AND SOME LAKE INDUCED
INSTABILITY BEHIND THE FRONT CONTD CHC OF SHOWERS THROUGH THE
DAY...THOUGH LAKE EFFECT PARAMETERS ALSO MARGINAL WITH DRY AIRMASS
AND FAIRLY LOW INVERSION HEIGHTS. DESPITE DEVELOPING CAA THU... DECENT
MIXING/SUNSHINE EXPECTED TO ALLOW TEMPS TO REACH THE U60S/L70S
ACROSS THE AREA. WK SFC RIDGE SHOULD MOVE ACROSS THE CWA THU EVE
WITH SW FLOW INCRSG LATE THU NGT AS ANOTHER SHRTWV/CDFNT DROPS SE
INTO THE UPR GRTLKS/UPR MS VALLEY. THIS SHOULD RESULT IN DRY
CONDITIONS WITH LOWS IN THE M-U40S...PSBLY RISING SOME BY
DAYBREAK... ESPECIALLY NW.

&&

.LONG TERM...
FRIDAY THROUGH TUESDAY...A PAIR OF SHORT WAVE TROFS WILL BE MOVING
THROUGH THE LONG WAVE PATTERN OVER THE WESTERN GREAT LAKES REGION
EARLY IN THIS PERIOD. THE SECOND SYSTEM SHOULD BE MUCH STRONGER THAN
THE FIRST ONE WITH VERY CHILLY AIR SPREADING OVER THE AREA THIS
WEEKEND. THE GFS MEX MOS HAS DONE A FULL SCALE RETREAT FOR SATURDAY
AND SUNDAY WITH THE EARLIER RUNS INDICATING HIGHS IN THE 70S...
COMPARED TO HIGHS ONLY IN THE 50S ON THE LATEST RUN. HAVE LOWERED
HIGHS THIS WEEKEND UP TO 3 DEGREES TO COME MORE IN LINE WITH THESE
COOLER GFS MEX MOS NUMBERS. KEPT A CHANCE FOR SHOWERS THROUGH
SUNDAY...WITH LAKE EFFECT/LAKE ENHANCE SHOWERS BEING MORE FAVORABLE
BY SATURDAY NIGHT. 850 MB TEMPERATURES WILL BE HOVERING NEAR 0C FROM
SATURDAY NIGHT THROUGH SUNDAY ALLOWING DELTA T VALUES TO RISE TO
NEAR 20C. KEPT RAIN SHOWER CHANCES ESPECIALLY OVER FAVORED AREAS
DOWNSTREAM OF LAKE MICHIGAN SATURDAY NIGHT AND SUNDAY. WARM AIR
ADVECTION WILL INCREASE RAPIDLY SUNDAY NIGHT WITH INVERSION HEIGHTS
FALLING AND LOW LEVEL WINDS BACKING TOWARD THE SOUTHWEST. KEPT THE
FORECAST DRY SUNDAY NIGHT THROUGH TUESDAY AS UPPER LEVEL RIDGING
BUILDS RAPIDLY.

 &&

.AVIATION.../06Z TAFS/
SOME LINGERING MID CLOUD CIGS OVER NRN INDIANA/NE IL/SRN MI AT
BASE OF SUBSIDENCE INVERSION EARLY THIS MORNING. THESE CLOUDS
SHOULD GRADUALLY DIMINISH OVERNIGHT AS INVERSION CONTS TO LOWER.
ANOTHER MID CLOUD DECK OVER WI/IA IN AREA OF STRONG LOW LEVEL WAA
SHOULD MOVE EAST RESULTING IN MAINLY SCT ALTO CU OVER THE
TERMINALS DURING THE DAY WED. SFC RIDGE OVER THE AREA THIS MORNING
WILL MOVE EAST TODAY AS A CDFNT APPROACHES FROM THE NW RESULTING
IN INCREASING SWLY WINDS DURING THE DAY WITH HIGHEST WINDS OVER NW
INDIANA INCLUDING SBN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...RIP CURRENT RISK FROM 1 PM CDT THIS AFTERNOON THROUGH
THURSDAY MORNING FOR INZ003.

MI...RIP CURRENT RISK FROM 2 PM EDT THIS AFTERNOON THROUGH
THURSDAY MORNING FOR MIZ077.

OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 8 AM EDT
THURSDAY FOR LMZ043-046.

&&

SHORT TERM...JT
LONG TERM...SKIPPER
AVIATION...JT

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 4:58 AM EDTRip Current StatementIWX31 hr

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.